Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 04:51:15 AM

Login with username, password and session length


Members
  • Total Members: 23515
  • Latest: Sevans
Stats
  • Total Posts: 639729
  • Total Topics: 48560
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 144
Total: 147

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: cold hands and feet  (Read 2558 times)

0 Members and 1 Guest are viewing this topic.

Offline aef

  • member
  • Posts: 2
cold hands and feet
« on: January 22, 2010, 12:18:06 PM »
I have been on atripila for 3 years and am now taking clonzapam for sleep. I am cold all the time especially hands and feet. I have dropped from 205# to 163# in 8 months. I don't like to eat anymore cause I always feel sick afterwards,and always have severe diareahha even when I take imodiun. My labs are good dr has not been too concerned. Wondering if anyone else has had this going on? also under a lot of stress and trying to quit smoking,and trying to get enough exercise. Got the flu in november went through 2 rounds of antibiotics, still feel crappy. I would appreciate any feed back .

Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: cold hands and feet
« Reply #1 on: January 22, 2010, 12:31:32 PM »
Losing Weight, extreme sensitivity to cold weather especially cold hands and feet, and difficulty sleeping were all things  I was going through about 3 months ago, but my counts were very poor.

Just a question if you take a hot bath do your hands and feet tingle for a few minutes?

(This has stopped happening for me but it used to when my hands and feet were cold all the time)

Offline WillyWump

  • Member
  • Posts: 7,184
  • your ramblings bore Yamaguchi Kitteh
Re: cold hands and feet
« Reply #2 on: January 22, 2010, 12:38:15 PM »
Hi there Aef,

How long have you smoked? I have probs with cold hands and feet and my doc says its due to my smoking moreso than the meds. the nicotine constricts the tiny vessels in our hands and feet and can contribute to cold hands feet.

So this may be adding to any problems your getting from the meds in regards to cold hands/feet.

Here's to quitting!


-Will

POZ since '08

Last Labs-
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline skeebo1969

  • Member
  • Posts: 5,705
Re: cold hands and feet
« Reply #3 on: January 22, 2010, 12:59:03 PM »

  I have been taking Atripla for about 4 years now.  Certain foods will cause me to have severe nausea.  Pork seems to trigger something and forget about BBQ because it really puts me down for the night.  I also experienced sleeping issues and started taking temazapan to help get me to sleep.  That lasted for about 3 weeks because the stuff quit working and the doctor wanted to increase the dosage, so now I take nothing.  If I get 5 hours of continuous sleep it's a good night.   I've tried antidepressants for depression and anxiety which I feel is being directly caused by the Atripla.  With my history of dysthymia I probably should have never started it, but I am one of those guys who thinks things won't affect him like it does others.

   The depression, of course has affected my appetite as well.  All this adds up to just making me a mess both physicall and mentally.  Because of all this and a few other things, I am giving up on Atripla.  While my numbers are great, my quality of life is not.  

   Just wanted to share my experience to perhaps give you some things to consider.
I despise the song Love is in the Air, you should too.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,945
Re: cold hands and feet
« Reply #4 on: January 22, 2010, 05:05:06 PM »
I tend to agree with Will about the cold hands and feet being a circulation issue.  When I don't have good blood flow, my hands and feet turn purple. 

Stress can cause a variety of problems, which you mentioned (diarrhea, appetite loss, weight loss).  Of course, I'm no doctor-if it's too bad, I'd have a serious talk with the doc, and see what (s)he says. 
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: cold hands and feet
« Reply #5 on: January 22, 2010, 06:06:18 PM »
Being more sensitive to cold is a symptom of hypothyroidism (low thyroid levels). I guess this is not exactly what you're saying if it's only limited to the hands and feet (which sounds like it could be more to do with circulation).

It still would not hurt to check your thyroid and make sure. Do you know if your thyroid levels are within the normal range? If you have a copy of your labs it would be the "TSH" level, which would be higher than normal if it's low thyroid. If you have not had this checked you can maybe ask your doctor to check it next time.

If it is due to poor circulation, which is also a possibility, then more exercise would help, something to get the blood flowing.
« Last Edit: January 23, 2010, 10:46:57 AM by Inchlingblue »

Offline tednlou2

  • Member
  • Posts: 4,887
Re: cold hands and feet
« Reply #6 on: January 28, 2010, 01:51:18 AM »
Are you on a blood pressure med?  They often cause cold hands and feet.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.